Alert archive / Utah / Snow Advisories in 2006
Snow Advisory 32, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this snow advisory at May 27, 2006, 3:37 AM MDT. It took effect at May 27, 2006, 11:00 AM MDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2006, 3:37 AM MDT (09:37 UTC)
- In effect from
- May 27, 2006, 11:00 AM MDT
- Expired
- May 28, 2006, 7:00 PM MDT
- In force
- 32 hr
- Issued by
- NWS Salt Lake City, UT
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this snow advisory went out at May 26, 9:00 PM MDT, 6 hours 37 minutes earlier.
Area forecast discussion, May 26, 9:00 PM MDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
900 PM MDT FRI MAY 26 2006
.SYNOPSIS...A COLD FRONT WILL CONTINUE TO MOVE ACROSS NORTHERN UTAH
OVERNIGHT THEN MOVE SLOWLY OVER THE REMAINDER OF THE AREA ON
SATURDAY. THE ASSOCIATED UPPER LEVEL TROUGH WILL BRING COLD AIR AND
PRECIPITATION THROUGH SUNDAY.
&&
.DISCUSSION...MAJOR COLD UPPER TROUGH SETTING UP TO MOVE INTO MOST
OF UTAH THIS WEEKEND FOR A DRASTIC CHANGE TO THE WEATHER OVER THE
HOLIDAY WEEKEND. CORE OF UPPER LOW NOW MOVING INTO OREGON AND
NORTHERN CALIFORNIA WITH -9C AIR AT 700 MB OBSERVED. SLIGHTLY
MODIFIED SYSTEM WILL MOVE THROUGH THE NORTHERN HALF OF UTAH THIS
WEEKEND.
THERMAL TROUGH OVER THE DESERTS BRIEFLY LIFTED BACK NORTH OF KSLC
PAST COUPLE HOURS AGAIN BUT HAS NOW MOVED THROUGH KSLC AS OF 815 PM.
SURFACE COLD FRONT MOVING INTO NORTHWEST UTAH HAS MERGED WITH THIS
SHALLOW BOUNDARY. LOWEST PRESSURE OF 990 MB OBSERVED OVER THE SALT
LAKE VALLEY. WINDS HAVE GUSTS OVER 35 MPH IN THE VALLEY AHEAD OF
THIS TROUGH. CLOUDS ENHANCING AHEAD OF THE APPROACHING PACIFIC
TROUGH BUT PRECIPITABLE WATER IMAGES DEPICT NO CONNECTION TO DEEPER
SOUTHERN MOISTURE. HOWEVER SYSTEM HAS ABOUT .60 INCH MOISTURE
STREAMING ACROSS NEVADA NOW. ELEVATED INSTABILITY WORKING THE
AVAILABLE MOISTURE ALOFT AND PRODUCING VIRGA STREAMING ACROSS
NORTHWEST UTAH IN SOUTHWEST FLOW ALOFT. AIR MASS WILL CONTINUE TO
MOISTEN FROM TOP-DOWN TONIGHT AND ESPECIALLY SATURDAY AS MAIN
BAROCLINIC ZONE IN NORTHWEST UTAH DROPS ACROSS NORTHERN UTAH.
SURFACE FRONT IS PROGGED TO GET HUNG UP EARLY SATURDAY ACROSS UTAH
COUNTY...WHILE THE 700 MB BAROCLINIC ZONE DROPS INTO NORTHWEST UTAH
SLOWLY. THIS BOUNDARY NOW ENHANCING/COOLING TOPS OVER NORTHERN
NEVADA.
PRECIPITATION WILL DEVELOP ALONG AND BEHIND THE BAROCLINIC ZONE ON
SATURDAY AS UPPER JET AND PVA ARRIVE LATE MORNING THROUGH AFTERNOON.
THIS WILL BECOME WIDESPREAD AND LOCALLY HEAVY IN THE AFTERNOON.
THOUGH COOLING IS OCCURRING AT 700 MB AND SLIGHTLY AT 500 MB MODEL
SOUNDINGS DEPICT A MAINLY STABLE PRECIPITATION BOUNDARY ON SATURDAY.
700 MB TEMPS PROGGED TO FALL TO ABOUT -4C OVER THE GSL WITH THE
BAROCLINIC ZONE BETWEEN THE UINTA MOUNTAINS AND DUGWAY AREA.
WARM...DRY AND WINDY CONDITIONS WILL PREVAIL SOUTH OF THE BOUNDARY
SO WIND ADVISORY WILL NEED TO BE EXPANDED INTO EASTERN UTAH AND
EXTENDED FOR SOUTHWEST AND SOUTHERN UTAH. BROAD UPPER TROUGH
PRESSING INTO UTAH SATURDAY NIGHT WILL PUSH BOUNDARY FURTHER EAST
AND SOUTH ALONG THE I-15 CORRIDOR BY 12Z SUNDAY. THIS LEAVES ONLY
LAKE POWELL AREA IN THE WARM WINDY SECTOR BY THEN. MAIN UPPER TROUGH
ENERGY AND MOVES INTO THE I-15 CORRIDOR SATURDAY NIGHT AND WITH 700
MB TEMPERATURES PROGGED TO LOWER TO -6C TO -7C THERE IS SYNOPTIC
LIFT AND STEEPENING LAPSE RATES TO SUPPORT NUMEROUS SHOWERS AND COLD
ENOUGH FOR SNOW DOWN ON THE BENCHES. SOME PRECIPITATION WILL MAKE IT
AS FAR SOUTH AS CEDAR CITY AND POSSIBLE BRYCE CANYON.
UPPER TROUGH AXIS SLIDES THROUGH THE HEART OF UTAH SUNDAY AND COLD
POOL ALOFT OF -24 TO -26C AT 500 MB IS OVER NORTHERN UTAH. THUS
WIDESPREAD SYNOPTIC PRECIPITATION WILL TAPER TO INSTABILITY
SCATTERED SHOWERS. STEEPENING LAPSE RATES LATER SATURDAY NIGHT AND
ON SUNDAY WILL SUPPORT CONVECTION IN THE FORM OF THUNDERSTORMS AND
POSSIBLE LAKE ENHANCEMENT OR BANDING OFF THE GREAT SALT LAKE. THIS
WILL MOSTLY BE COLD RAIN SHOWERS BUT AGAIN COLD ENOUGH FOR MIXING
WITH WET SNOW AND CERTAINLY BENCH SNOW. SIGNIFICANT SNOW IN THE
WASATCH AND FAR WESTERN UINTA MOUNTAINS LOOKS CERTAIN...6 TO 12 INCH
RANGE ABOVE 7500 FEET WITH ACCUMULATION EVEN ON THE BENCHES. LATER
SHIFTS WILL NEED TO ADDRESS MOUNTAIN SNOWFALL...WATCH POSSIBLE FOR
SUCH A LATE SEASON EVENT...AT LEAST ADVISORY SNOWFALL. SOME SNOW IN
THE CENTRAL MOUNTAINS AS WELL BUT SHOULD BE MOSTLY UNDER 6 INCHES
FOR HIGHER TERRAIN. PARTIAL CLEARING SUNDAY NIGHT WILL LEAD TO COLD
TEMPS AND POSSIBLY FREEZING TEMPS FOR NORTHERN LOWER VALLEYS.
WEAK WESTERLY FLOW WILL LINGER ON MONDAY WITH A MODIFYING AIR MASS.
ENOUGH INSTABILITY AND MOISTURE WITH ANOTHER DISTURBANCE IN THE FLOW
TO KEEP SOME SHOWERS IN THE NORTH. HEIGHTS RISE BY MIDWEEK FOR A
SIGNIFICANT WARMING TREND. BACK SIDE OF UPPER RIDGE IS FORECAST TO
LIE OVER UTAH WHICH WILL BRING VERY WARM AIR MASS AND SOUTHERLY FLOW
ALOFT FOR MORE ABOVE NORMAL TEMPERATURES. READINGS SHOULD GET BACK
TO UPPER 80S FOR SLC AND NEAR 100F FOR DIXIE LATE WEEK.
&&
.AVIATION...NORTHWEST WINDS SHOULD PREVAIL OVERNIGHT. CEILINGS WILL
LOWER LATE TONIGHT AND MONDAY MORNING BUT REMAIN ABOVE VFR.
&&
.FIRE WEATHER...RED FLAG CONDITIONS MET MOST AREAS FROM I-80 SOUTH
AND EAST TODAY DUE TO VERY LOW RH IN HOT AIR MASS AND GUSTS OVER 30
MPH. THESE CONDITIONS EXPECTED TO REPEAT IN THE SOUTH AND EAST ON
SATURDAY AHEAD OF THE COLD FRONT...THOUGH RH VALUES WILL COME UP IN
THE SOUTHWEST DUE TO COLD AIR ADVECTION THEY WILL STILL BE NEAR 15
PERCENT. VALUES IN EASTERN UTAH WILL BE NEAR 10 PERCENT.
&&
.HYDROLOGY...LITTLE COTTONWOOD CREEK IS EXPECTED TO PEAK BY TOMORROW
MORNING...BUT NO FLOODING IS EXPECTED. WATERWAYS THROUGHOUT THE AREA
WILL REMAIN NEAR BANKFULL THIS EVENING AS THE LAST OF THE WARM
TEMPERATURES REMAIN. THE COLD FRONT IS EXPECTED TO SLOW SNOW MELT AND
HALT WATERWAY RISES. ANY ADDITIONAL PRECIPITATION OVER THE HIGHER
ELEVATIONS SHOULD NOT CAUSE ANY PROBLEMS AS IT WILL BE MOSTLY SNOW.
HOWEVER...SHOWERS COULD POSSIBLY INCREASE FLOWS IN THE LOWER
ELEVATION WATERWAYS OF THE SALT LAKE VALLEY AND WASATCH FRONT. LARGE
AREAS OF HALF INCH AND UP TO 1 INCH RAINFALL EXPECTED ALONG THE
FRONT THROUGH SUNDAY...LOCALLY HIGHER WITH CONVECTIVE ELEMENTS THAT
OCCUR ON SUNDAY. RIVERS AND STREAMS WILL NEED TO BE CONTINUALLY
MONITORED FOR THE HOLIDAY WEEKEND.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING THROUGH 10 PM THIS EVENING FOR WESTERN AND
SOUTH CENTRAL UT...FIRE WX ZONES 420-434-435-437-439-440.
RED FLAG WARNING 10 AM SATURDAY TO 10 PM SATURDAY FOR
MUCH OF WESTERN...SOUTHERN AND EASTERN UT...FIRE WX ZONES
431-432-434-435-437>439-440-441-445>449.
WIND ADVISORY THROUGH 10PM THIS EVENING FOR WESTERN UT...ZONES
UTZ003>005-015-016-
WY...NONE.
&&
TARDYHazardous weather outlook, May 26, 5:55 AM MDT, 21 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 555 AM MDT FRI MAY 26 2006 UTZ001>021-WYZ021-271200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 555 AM MDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A VIGOROUS PACIFIC STORM SYSTEM WILL MOVE INTO THE GREAT BASIN TODAY WITH A COLD FRONT REACHING NORTHWEST UTAH TONIGHT. STRONG SOUTH WINDS WILL DEVELOP AHEAD OF THE FRONT CREATING HAZARDOUS FIRE WEATHER CONDITIONS AND IMPACTING TRAVEL OVER WESTERN UTAH. SEE THE LATEST STATEMENTS FROM THE SALT LAKE FORECAST OFFICE FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THIS SYSTEM WILL CONTINUE TO IMPACT UTAH OVER THE HOLIDAY WEEKEND. DRY AND WINDY CONDITIONS WILL PERSIST ACROSS SOUTHERN AND EASTERN UTAH ON SATURDAY KEEPING FIRE DANGER HIGH AND HINDERING TRAVEL AND RECREATION. IN ADDITION...MUCH COOLER TEMPERATURES WILL SPREAD INTO NORTHERN UTAH AND SOUTHWEST WYOMING ALONG WITH A THREAT OF SNOW DOWN TO ABOUT THE 6000 FOOT LEVEL IN THE NORTHERN MOUNTAINS SATURDAY AFTERNOON THROUGH EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 10:16 PM MDT | Wind Advisory | SLC | 24 hr | |
| May 27, 9:10 AM MDT | Flood Watch | SLC | 22 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.